Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 20, 2013, 3:19 PM EDT for Pasco County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2013, 3:19 PM EDT (19:19 UTC)
- Expired
- May 20, 2013, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pasco County, FL
The radar
The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:17 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 20, 10:17 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1017 AM EDT MON MAY 20 2013 .UPDATE... MID/UPPER LEVEL LOW OVER NORTH FLORIDA WILL LINGER OVER THE REGION FOR THE NEXT COUPLE OF DAYS WHILE SURFACE HIGH PRESSURE RIDGES IN FROM THE ATLANTIC ACROSS THE AREA. MOISTURE HAS INCREASED SOME WITH MORNING SOUNDINGS ACROSS THE PENINSULA BETWEEN 1.6 AND 1.7 INCHES. LOW LEVEL WINDS REMAIN RATHER LIGHT SO WITH DAYTIME HEATING WE SHOULD SEE THE SEA BREEZES DEVELOP AND MOVE WELL INLAND DURING THE AFTERNOON WHICH WILL LEAD TO SCATTERED CONVECTION. WITH THE RATHER LIGHT FLOW CONVECTION WILL MOVE/DEVELOP WITH THE SEA BREEZES AND OUTFLOW BOUNDARIES...BUT THERE ARE INDICATIONS IN THE GUIDANCE THAT THE EASTERLY FLOW WILL INCREASE IN THE LOW LEVELS AND THIS SHOULD HELP BRING THE CONVECTION BACK TO THE COAST THIS EVENING. FOR NOW HAVE LEFT THE SCATTERED POPS IN THE FORECAST INTO THIS EVENING AND BROUGHT THEM BACK TO THE COAST. POTENTIAL FOR A FEW STRONG STORMS WILL EXIST WITH GUSTY WINDS AND HAIL THE MAIN HAZARDS. HAVE ALREADY UPDATED GRIDS AND WILL UPDATE ZONES SHORTLY TO ADJUST POPS FOR THIS AFTERNOON AND EVENING NEAR THE COAST. REST OF FORECAST LOOKS OK AT THIS TIME. && .AVIATION... MAINLY VFR. AFTERNOON SHOWERS AND THUNDERSTORMS AFTER 18-20Z THROUGH ABOUT 02-04Z. HIGHEST THREAT WILL BE AT LAL...PGD...FMY AND RSW. && .MARINE... RATHER LIGHT WINDS WILL BECOME ONSHORE NEAR THE COAST WITH THE SEA BREEZE THIS AFTERNOON. MAJORITY OF CONVECTION SHOULD REMAIN ON LAND...BUT COULD SEE A FEW SHOWERS AND STORMS DRIFT OUT INTO THE WATERS LATE THIS AFTERNOON AND EVENING. PRESENT MARINE FORECAST LOOKS ON TRACK WITH NO MAJOR CHANGES PLANNED FOR LATE MORNING FORECAST. && .PRELIMINARY POINT TEMPS/POPS... TPA 88 71 86 71 / 40 30 50 20 FMY 90 70 89 70 / 50 30 60 20 GIF 89 69 87 69 / 50 30 60 20 SRQ 87 69 86 69 / 40 30 50 20 BKV 89 66 86 65 / 40 30 50 20 SPG 87 73 86 73 / 40 30 50 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/MARINE...69/CLOSE AVIATION...63/JILLSON
Hazardous weather outlook, May 20, 5:35 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 535 AM EDT MON MAY 20 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-202145- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 535 AM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TODAY...DEVELOPING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. THE MAIN THREATS WILL BE GUSTY WINDS...FREQUENT AND DEADLY LIGHTNING STRIKES...AND SMALL HAIL. A FEW SEVERE STORMS COULD BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... .SPOTTER INFORMATION STATEMENT... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT WEEKEND AS STORMS DEVELOP ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. THE STRONGER STORMS WILL CONTAIN GUSTY WINDS...DEADLY LIGHTNING STRIKES...AND HEAVY RAINFALL. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
In the hours before
Special weather statement, May 20, 2:55 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 255 PM EDT MON MAY 20 2013 FLZ048-049-201945- HERNANDO-PASCO- 255 PM EDT MON MAY 20 2013 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN HERNANDO AND NORTH CENTRAL PASCO COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR GARDEN GROVE...OR NEAR BROOKSVILLE...NEARLY STATIONARY...WILL AFFECT BROOKSVILLE...GARDEN GROVE...HERNANDO COUNTY AIRPORT AND MASARYKTOWN...UNTIL 345 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2847 8216 2830 8237 2850 8252 2862 8237 TIME...MOT...LOC 1855Z 318DEG 2KT 2849 8238
Local storm report, May 20, 3:03 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
303 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 S BROOKSVILLE 28.53N 82.39W
05/20/2013 M0.25 INCH HERNANDO FL TRAINED SPOTTER
&&
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:31 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando | 89 min |
| May 20, 2:55 PM EDT | Special Weather Statement | TBW | Hernando | 50 min |
| May 20, 3:49 PM EDT | Special Weather Statement | TBW | Levy | 26 min |
| May 20, 3:57 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 33 min |
| May 20, 4:03 PM EDT | Areal Flood Advisory | TBW | Pasco | 57 min |
| May 20, 4:18 PM EDT | Special Weather Statement | TBW | Levy | 27 min |
| May 20, 4:33 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| May 20, 4:36 PM EDT | Special Marine Warning | TBW | 39 min | |
| May 20, 4:49 PM EDT | Special Weather Statement | TBW | Levy | 56 min |
| May 20, 4:53 PM EDT | Special Weather Statement | TBW | Manatee | 52 min |
| May 20, 5:12 PM EDT | Special Marine Warning | TBW | 63 min | |
| May 20, 5:12 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 33 min |
| May 20, 5:18 PM EDT | Special Weather Statement | TBW | Polk | 42 min |
| May 20, 5:23 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 37 min |
| May 20, 5:40 PM EDT | Special Marine Warning | TBW | 65 min | |
| May 20, 5:44 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Polk | 46 min |
| May 20, 5:50 PM EDT | Areal Flood Advisory | TBW | Manatee | 55 min |
| May 20, 5:53 PM EDT | Special Weather Statement | TBW | Sarasota | 37 min |
| May 20, 6:14 PM EDT | Special Weather Statement | TBW | DeSoto | 46 min |
| May 20, 6:29 PM EDT | Special Weather Statement | TBW | Sarasota | 46 min |
| May 20, 6:32 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 43 min |
| May 20, 7:11 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.